Hydrochlorothiazide and blood sugar

Common Questions and Answers about Hydrochlorothiazide and blood sugar

diovan

Avatar f tn Your medications generally do not cause diabetes. The hydrochlorothiazide in Dyazide can increase blood sugar levels in diabetics. Other risk factors for diabetes include advancing age, body weight and lack of exercise. If not already doing so, try some lifestyle modifications such as exercising regularly, eating few carbohydrates and sugars, and avoid smoking.
Avatar m tn All those blood pressure meds could bring your pressure down, as they are prescribed to do just that - but make sure you ALWAYS take your blood pressure BEFPRE you take ANY of your BP meds. Sometimes they may pull your BP too low and (with the advice of your doctor) you may end up having to hold one or more until you BP comes up. You could easily need an adjustment. You can also get a low blood sugar on metformin, if you are not eating properly - and that can cause dizziness.
88793 tn?1290227177 after starting atacand my blood sugar level is high.is it because of atacand.
Avatar n tn As a result our cardiologist put her on Metoprol 75 mg. Her blood pressure has returned to normal He also performed a stress test and echo on her. The echo showed that she has excess water around the heart and it is squeezing on the heart. He prescribed hydrochlorothiazide. My questions are: 1. Is this something serious? 2. Can this medicine help her control this? 3. Does she need to be taking this medicine for a long time? 4. How did this issue started to begin with?
Avatar m tn Just my 2 cents, but I think your friend was out of line. He didn't examine you, he is not your doctor. HCTZ (the drug you were prescribed) is a diurectic. It increases your urine output. Yes, it can mess with your blood sugar, but if you're not overweight, and you get exercise every day (plus avoid processed foods, sweets, fast food, etc.) you should be okay. ACE inhibitors are another class of meds for high blood pressure.
Avatar n tn I also was diagnosed with diabetes but not my fasting sugar is down to 103 and 2 hours after a meal my sugar is 120. I was prescribed metformin and the dose has been cut in half since my sugars have gone down. I was originally 204lbs. and now I weigh 167, so I'm loosing weight by watching my diet and walking 5 days a week and cardio 1-2 times a week. I've recently been having chest discomfort (not pain) between the breast area and some discomfort in various parts of my arm.
1398693 tn?1343684738 Diuretics lower blood pressure by helping your body eliminate sodium and water, which reduces blood volume and decreases pressure on your artery walls. When your body excretes excessive amounts of water, it also loses potassium. This can lead to low potassium levels in your blood (hypokalemia). There are potassium-sparing diuretics that don't cause this problem.
Avatar n tn i wanted to know what is the cos of my high blood my blood test all normal except my uric acid up and down.im 44 yrs old. working here in kuwait.
1553775 tn?1325182402 Hydrochlorothiazide is a simple diuretic that works by helping remove excess fluids from your blood and tissues. It is very safe and can be discontinued anytime, but preferably after you have made the necessary lifestyle changes to lower your BP. Also, I have never heard of Paxil causing HP, but [perhaps some one else has.
Avatar f tn I tried benicar and lisinopril and caused sinus drainage - however, they worked Then tried hydrochlorothiazide which cause major constipation .... Now on amlopidine beselate and coreq cr and have fatigue....seems the latter meds are overkill as I had only one coronary stent over 10 hrs ago and cardiologist a few weeks ago said my heart is fine.
Avatar m tn Combining these medications may significantly increase the blood levels and effects of silodosin. This may cause blood pressure to fall excessively and heart rate to increase, especially when you rise from a sitting or lying position. The risk of other side effects such as dizziness, lightheadedness, fainting, headache, flushing, nasal congestion, heart palpitations, and priapism (prolonged and painful erection unrelated to sexual activity) may also increase.
Avatar n tn My doctor has suggested i start taking calcium supplements,i was wondering i am on atenolol and hydrochlorothiazide for my high blood pressure.Will taking calcium elevate my blood pressure or cause any interactions? I asked my doctor and shttp://www.medhelp.org/posts/new_with_new_subject?forum_id=72&post_related_to_id=255246&post_related_to_name=Atenolol#he said no not that she is aware of. I need some answers. This discussion is related to <a href='http://www.medhelp.
Avatar n tn Diuretics such as hydrochlorothiazide and calcium channel blockers such as verapamil are acceptable to use with a horseshoe kidney. This information is provided for general medical information purposes only. Please consult your physician for diagnostic and treatment options pertaining to your specific medical condition. More individualized care is available through our department at the Henry Ford Hospital and its suburban locations (I-800-653-6568). Sincerely; HFHS M.D.
Avatar f tn I have cad and one stent. Cardiologist says my heart is doing great... Problem is high blood pressure. Varying from 160/90 to 135/80. What can I take that doesnt make me fatigued or have sinus drainage. Hydrochlorothiazide constipated me so can't take that also. any advice would be appreciated Also have been short of breath even before medications tried Dr. Thinks might be attributed to high blood pressure.
Avatar m tn My medication is Diovan 160mg and 12.5 mg valsartan and hydrochlorothiazide. And yes this was a typo should read 121/71 This whole thing drive me crazy---- blood pressure keeps going down as I further into the squash game --- then I get dizzy.......
Avatar n tn I have been taking Lisinopril and Hydrochlorothiazide (HTCZ) for high blood pressure since May 2007. Recently I have a feeling that the Hydrochlorothiazide is not working as it used to be. Will HCTZ lose its effectiveness after a certain number of years? Anyone know the answer or having similar experience, please let me know. Thank You In Advance For Your Reply.
Avatar f tn Internal Medicine doctor gave prescription for Norvasc because of a higher reading in blood pressure. Presently take 100 mg of Corzaar and 25 mg of Hydrochlorothiazide. I note Norvasc is a calcium channel drug. Why more medication is needed, but physician indicates it will help. I have not filled this prescription and am told to return in 3 weeks to recheck. This has been going on since February - every 3 weeks to check blood pressure readings.
Avatar n tn Yes certain blood pressure medications such as diuretics (or water pills, like hydrochlorothiazide) and beta-blockers (like Atenolol) can cause erection problems. Stopping these drugs usually reverses the problem. There are many other class of compounds which can lower blood pressure without affecting the erection. Talk to your doctor regarding this, and your medication will be changed. Take care!
Avatar m tn This may seem like a silly question, but would taking any of the following medications, Mavik Trandolapril, Hydrochlorothiazide, Crestor, and Citalopram affect the accuracy or sensitivity of a syphilis MHA-TP test?
Avatar m tn Perhaps the condition you have requires a stronger medication. Hydrochlorothiazide is often the first prescribed when blood pressure is elevated, is that why you are taking it?
Avatar m tn I recently saw another doctor to check my blood pressure which has been elevated.She prescribed hydrochlorothiazide..and guess what...a Lipitor statin generic. Though afraid to take the statin, I took it for the past 2 weeks and guess what?..I've noticed the numbness in my feet/legs getting worse. I am thinking of dropping it again. I have read some doctors call statins poison..on the internet. Is what they say believable? When I ask my doctor about things like this..I get no response.